The Cause Is Always Hiccups After Taking Medicine?

Illustration of The Cause Is Always Hiccups After Taking Medicine?
Illustration: The Cause Is Always Hiccups After Taking Medicine? mayoclinic.org

Hello, I want to ask why every time I take the medicine I get hiccups? is the medicine not suitable? And what’s the harm in always hiccupping?

1 Answer:

Hello, good afternoon Teggar.


What drugs are you currently taking? Do hiccups always appear when you take the drug alone, or do you also take other drugs? How long does the hiccup last?


A hiccup is a condition when the vocal cords close suddenly due to repeated contraction of the diaphragm. The diaphragm is a muscle that helps the process of breathing, located between the chest cavity and the abdominal cavity. Hiccups often occur when the nerves that control the diaphragm muscles are irritated, for example as a result of the following:

swallowed too much air
bloated
soft drink
eat too fast
Too full
consuming alcohol
emotional triggers, for example when experiencing stress, nervousness or even joy
changes in temperature that occur suddenly
certain drugs, namely chemotherapy drugs, blood pressure-lowering drugs, namely methyldopa, steroid drugs to treat inflammation, etc.


Indeed, certain drugs can cause hiccups (as mentioned above), but usually these drugs do not cause hiccups immediately after consumption. Chances are that you swallowed too much air at the same time you took your medicine or drank too much water, and your stomach bloats, causing hiccups.


The following ways can help stop hiccups:

bend forward until you feel your chest compress
pull both knees so that they touch your chest
try to hold your breath for a while (10 seconds)
breathe in the paper bag
drink cold water slowly
tasting vinegar, biting into a lemon, or swallowing granulated sugar

In general, hiccups are not dangerous, but if the hiccups are continuous and prolonged, further examination is needed. Certain medical conditions can cause hiccups, including: acid reflux, sore throat, diabetes, kidney problems, etc. So, if you experience persistent, frequent and prolonged hiccups, we highly recommend that you see a doctor for further tests. The doctor will ask questions about complaints, ask about a history of illnesses that have been suffered, perform a physical examination, and recommend that additional examinations be carried out if needed (such as blood lab tests, endoscopy, etc.).

That's all, I hope this helps.


Greetings, dr. Denisa

: by

Related Question

The Little Finger Nails Of The Hands Never Grow And Are Always Festering?

The Little Finger Nails Of The Hands Never Grow And Are Always Festering?

(1 year ago)

, my nails are loose on my pinky hand and have never grown and always festered yellow 4 years like that, why?...

Dry Facial Skin, Red, Sore And Itchy After Childbirth?

Dry Facial Skin, Red, Sore And Itchy After Childbirth?

(11 months ago)

Assalamu alaikum .. r nI want to ask, why is my facial skin dry, red, itchy and sore after giving birth? Even though I didn’t wear anything. Could it be dirty blood? Please a...

Impact Of Drinking Soda For Pregnant Women?

Impact Of Drinking Soda For Pregnant Women?

(1 year ago)

, I want it … can I be 4 months pregnant drinking sarsi water ???...

Leave a Reply

Your email address will not be published. Required fields are marked *